Alert archive / Wisconsin / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS La Crosse, WI

July 27, 2009Grant County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jul 27, 2009, 7:43 PM CDT for Grant County, Wisconsin. It was in force for 112 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 7:43 PM CDT (00:43 UTC)
Expired
Jul 27, 2009, 9:35 PM CDT
In force
112 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Grant County, WI

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 8:36 PM CDTFLASH FLOODPlatteville, WISWOLLEN CREEKS IN PLATTEVILLE WITH WATER APPROACHING BUILDINGS. SIGNIFICANT WATER ISSUES THROUGHOUT THE CITY.
Jul 27, 9:00 PM CDTHEAVY RAIN 2.1Platteville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 280043
FFWARX
WIC043-280330-
/O.NEW.KARX.FF.W.0010.090728T0043Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
743 PM CDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT COUNTY IN SOUTHWEST WISCONSIN

* UNTIL 1030 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAS       
  FALLEN ACROSS NORTHEAST AND EAST CENTRAL GRANT COUNTY...AND        
  THUNDERSTORMS CONTINUE TO DEVELOP UPSTREAM AND MOVE INTO THIS      
  GENERAL AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  FENNIMORE...PLATTEVILLE...AND MONTFORT...WHERE ANOTHER 1 TO 2      
  INCHES OF RAIN COULD FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

&&

LAT...LON 4252 9057 4303 9091 4308 9085 4310 9080
      4315 9071 4314 9042 4251 9042

$$

BINAU
3 follow-up statements
000 
WGUS73 KARX 280108
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 PM CDT MON JUL 27 2009

WIC043-280330-
/O.CON.KARX.FF.W.0010.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
808 PM CDT MON JUL 27 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GRANT COUNTY UNTIL 1030
PM CDT...

AT 805 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
WIDESPREAD STREET FLOODING HAS BEEN REPORTED IN PLATTEVILLE...AND 
STORMS CONTINUE TO REGENERATE OVER THE CENTRAL PARTS OF THE 
COUNTY...MOVING EAST TOWARD PLATTEVILLE...FENNIMORE...AND CUBA CITY.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING 
INCLUDE...CUBA CITY...DICKEYVILLE...FENNIMORE AND HAZEL GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4252 9057 4303 9091 4308 9085 4310 9080
      4315 9071 4314 9042 4251 9042

$$

BINAU
000 
WGUS73 KARX 280135
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT MON JUL 27 2009

WIC043-280330-
/O.CON.KARX.FF.W.0010.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
835 PM CDT MON JUL 27 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY
UNTIL 1030 PM CDT...

AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL STILL MOVING SLOWLY SOUTHEAST 
THROUGH EASTERN GRANT COUNTY...WITH TORRENTIAL RAINFALL RATES. 
ANOTHER INCH OF RAIN IS POSSIBLE IN SOME LOCATIONS BEFORE RAIN 
SHIFTS SOUTHEAST OUT OF THE COUNTY.

GRANT COUNTY EMERGENCY MANAGERS REPORT SIGNIFICANT FLOODING IN THE 
TOWN OF PLATTEVILLE...WITH WATER APPROACHING SOME BUILDINGS FROM 
SWOLLEN CREEKS.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...PLATTEVILLE AND STITZER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4265 9043 4270 9048 4276 9061 4292 9081
      4294 9075 4298 9065 4297 9061 4297 9058
      4300 9044

$$

BINAU
000 
WGUS73 KARX 280235
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT MON JUL 27 2009

WIC043-280250-
/O.CAN.KARX.FF.W.0010.000000T0000Z-090728T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
935 PM CDT MON JUL 27 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL GRANT
COUNTY IS CANCELLED...

CALLS TO LAW ENFORCEMENT IN PLATTEVILLE INDICATED THAT WATER LEVELS 
HAVE GONE DOWN SIGNIFICANTLY AND CONDITIONS WERE IMPROVING IN THE 
CITY...WHICH SUFFERED SOME HIGH WATER LEVELS...SWOLLEN CREEKS...AND 
FLOODED BASEMENTS.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4265 9043 4270 9048 4276 9061 4292 9081
      4294 9075 4298 9065 4297 9061 4297 9058
      4300 9044

$$

BINAU

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:13 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 27, 3:13 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT MON JUL 27 2009

.SHORT TERM...THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERN IS WITH THE LINGERING RAIN CHANCES TONIGHT
INTO TUESDAY AND THEN AGAIN WEDNESDAY NIGHT.

SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE
BETWEEN KRGK AND KONA. WARM FRONT EXTENDS EAST FROM THE LOW INTO
SOUTHEAST WISCONSIN WITH A COLD FRONT SOUTHWEST INTO NEBRASKA.
LOCAL RADAR SHOWS SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE
WARM FRONT.

THE AREA OF LOW PRESSURE IS EXPECTED TO MOVE SOUTHEAST ALONG THE
WARM FRONT TONIGHT ALLOWING THE COLD FRONT TO SWEEP ACROSS THE
AREA. THE MESO MODELS THIS AFTERNOON SEEM TO HAVE A GOOD HANDLE ON
THE ONGOING SITUATION. THE BEST CONCENTRATION OF RAIN SHOULD OCCUR
AHEAD OF THE LOW ALONG THE WARM FRONT. ACTIVITY FARTHER SOUTH
ALONG THE COLD FRONT IS EXPECTED TO DEVELOP BUT SHOULD REMAIN MORE
SCATTERED IN NATURE AS THE MAIN SHORT WAVE TROUGH REMAINS WELL TO
THE NORTH OF THE AREA. THE COLD FRONT IS EXPECTED TO MAKE GOOD
EASTWARD PROGRESS AND SHOULD BE INTO THE EASTERN SECTIONS OF THE
FORECAST AREA BY 28.00Z AND THEN OUT OF THE AREA BY 28.03Z. WILL
CONTINUE TO MONITOR RADAR TRENDS FOR RAISING THE RAIN CHANCES
AHEAD OF THE FRONT FOR THE EARLY EVENING.

WITH THE NORTHWEST FLOW ALOFT THE FRONT IS EXPECTED TO REMAIN
PROGRESSIVE AND SHOULD PUSH SOUTH INTO MISSOURI AND ILLINOIS
TUESDAY. UNTIL THIS HAPPENS...WILL HOLD ON TO SOME SMALL RAIN
CHANCES ACROSS THE FAR SOUTH FOR THE OVERNIGHT AND TUESDAY MORNING
HOURS.

HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY NIGHT AND
WEDNESDAY BEFORE THE NEXT SYSTEM IN THE NORTHWEST FLOW DROPS INTO
THE REGION. COMPARING THE 27.12Z OPERATIONAL RUNS OF THE NAM AND
GFS TO THE 26.09Z SREFS AND 27.00Z ECMWF AND CANADIAN...THE NAM
AND GFS LOOK TO OVER DEVELOP THIS SYSTEM. WITH THE NORTHWEST
FLOW...VERY DOUBTFUL THE SHORT WAVE TROUGH WILL BE ABLE TO AMPLIFY
AS MUCH AS THESE TWO MODELS SHOW AND HAVE TRENDED TOWARD THE
WEAKER SOLUTIONS. EXPECTED A SURFACE TROUGH OR WEAK COLD FRONT TO
COME ACROSS STARTING WEDNESDAY NIGHT. HAVE INTRODUCED SOME SMALL
RAIN CHANCES FOR THE WESTERN SECTIONS WEDNESDAY EVENING AND THEN
SPREAD THESE ACROSS THE REST OF THE AREA FOR THE OVERNIGHT HOURS.

.LONG TERM...THURSDAY THROUGH MONDAY

TODAY/S SET OF MEDIUM RANGE MODELS CONTINUE TO SHOW REASONABLE
AGREEMENT WITH THE UPPER LEVEL PATTERN...BUT EXHIBIT ALMOST NO
AGREEMENT AT THE SURFACE. IN THIS REGARD...THE OPERATIONAL RUN OF
THE GFS CONTINUES TO SHOW CONVECTIVE FEEDBACK...ESPECIALLY WITH THE
SURFACE LOW COMING OUT OF MISSOURI AND THE RESULTANT RAINFALL EARLY
IN THE PERIOD. THE 25.00Z ECMWF...CANADIAN AND GFS ENSEMBLES DO NOT
SHOW THIS SCENARIO AND HAVE IGNORED THE OPERATIONAL GFS SOLUTION.
LITTLE CHANGE IN THE UPPER AIR PATTERN EXPECTED WITH THE UPPER LEVEL
LOW REMAINING NEAR HUDSONS BAY AND THE LONG WAVE TROUGH INTO THE
UPPER MIDWEST. DID MAINTAIN SOME RAIN CHANCES FOR THURSDAY AS BOTH
THE ECMWF AND CANADIAN SHOW A WEAK SURFACE COLD FRONT AND LOW LEVEL
TROUGH PASSING THE AREA. HOWEVER...WENT BACK TO A MORE GENERAL LOW
CHANCE FOR RAIN ACROSS THE ENTIRE AREA FOR THE DAY. THE NEXT RAIN
CHANCE THEN LOOKS TO BE FOR THE WEEKEND AS A COLD FRONT MOVES ACROSS
THE AREA AND WILL HAVE SOME RAIN CHANCES FROM FRIDAY NIGHT THROUGH
SUNDAY.

&&

.AVIATION...

STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG A WARM
FRONT LOCATED NORTH OF THE INTERSTATE 94 CORRIDOR. OTHER STRONG TO
SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT.
THE THREAT FOR SEVERE CONVECTION WILL POSSIBLE ACROSS SOUTHEAST
MINNESOTA AND NORTHEAST IOWA THROUGH 27.23Z AND ACROSS WESTERN
WISCONSIN THROUGH 28.02Z.

IN ADDITION...A SMALL AREA OF 2-3K FOOT CEILINGS HAS DEVELOPED
ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA. THIS CLOUD DECK IS
EXPECTED TO GRADUALLY RISE AS DIURNAL HEATING OCCURS THIS AFTERNOON.
AS A RESULT...THESE LOW CLOUDS SHOULD ONLY AFFECT KRST THROUGH 27.23Z
AND NOT GET INTO THE KLSE AREA.

BEYOND THIS EVENING...BOTH CLOUDS AND VISIBILITIES SHOULD BE VFR.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...04
AVIATION...BOYNE
Hazardous weather outlook, Jul 27, 11:52 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 AM CDT MON JUL 27 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-281100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1152 AM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES
SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 2 PM AND 9 PM.
THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE
HAIL...AND MAYBE AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL SETTLE SOUTH OF THE AREA ON TUESDAY. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST WISCONSIN AND
NORTHEAST IOWA...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

PERIODIC THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH SUNDAY. AT
THIS TIME IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL OF ANY OF
THESE STORMS. HOWEVER...A COLD FRONT LOOKS TO MOVE THROUGH THE AREA
FRIDAY NIGHT AND SATURDAY...AND EARLY INDICATIONS FAVOR CONDITIONS
SUPPORTIVE OF STRONGER STORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM IN SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...AND 4 PM AND 9 PM IN WESTERN
WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Local storm report, Jul 27, 6:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
656 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     MUSCODA                 43.19N 90.43W
07/27/2009                   GRANT              WI   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN THROUGH TOWN

&&

BROOKS
Local storm report, Jul 27, 6:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       3 WSW ALMA CENTER       44.42N 90.97W
07/27/2009  M1.50 INCH       JACKSON            WI   PUBLIC

0214 PM     TSTM WND GST     3 N BLACK RIVER FALLS   44.34N 90.85W
07/27/2009  E30.00 MPH       JACKSON            WI   AMATEUR RADIO

            RAIN BLOWING SIDEWAYS WITH LEAVES IN THE AIR

0218 PM     TSTM WND DMG     5 NNE BLACK RIVER FALLS 44.37N 90.81W
07/27/2009                   JACKSON            WI   LAW ENFORCEMENT

            SHERIFF DEPT REPORTS 25 TO 30 TREES DOWN ALONG HIGHWAY 12
            AND COUNTY ROADS K AND E

0223 PM     HAIL             2 NE BLACK RIVER FALLS  44.32N 90.82W
07/27/2009  E0.50 INCH       JACKSON            WI   PUBLIC

0234 PM     TSTM WND GST     7 ESE BLACK RIVER FALLS 44.26N 90.72W
07/27/2009  E45.00 MPH       JACKSON            WI   AMATEUR RADIO

            NO HAIL REPORTED

0257 PM     TSTM WND GST     4 NE MILLSTON           44.24N 90.59W
07/27/2009  E50.00 MPH       JACKSON            WI   PUBLIC

            LEAF DEBRIS IN THE AIR AND A LARGE AMOUNT OF PEA SIZED
            HAIL.

0317 PM     HAIL             7 NW MATHER             44.22N 90.40W
07/27/2009  E0.75 INCH       JACKSON            WI   PUBLIC

            WIND GUSTS AROUND 40 MPH

0320 PM     HAIL             3 NW MATHER             44.18N 90.34W
07/27/2009  E0.25 INCH       JACKSON            WI   CO-OP OBSERVER

            ESTIMATED 1 PERCENT CRANBERRY LOSS

0337 PM     HAIL             5 NW CATARACT           44.14N 90.90W
07/27/2009  E0.75 INCH       MONROE             WI   AMATEUR RADIO

0408 PM     HAIL             2 S SPARTA              43.91N 90.81W
07/27/2009  E0.88 INCH       MONROE             WI   TRAINED SPOTTER

0415 PM     HAIL             3 NE SPARTA             43.97N 90.77W
07/27/2009  E1.00 INCH       MONROE             WI   TRAINED SPOTTER

            REPORTED FROM ANGELO WITH SOME WIND DAMAGE

0415 PM     TSTM WND DMG     4 E SPARTA              43.94N 90.73W
07/27/2009                   MONROE             WI   TRAINED SPOTTER

            LOTS OF TREE DAMAGE AT INTERSECTION OF COUNTY ROAD AA AND
            A. DAMAGE CONTINUES FOR 2 MILES TO THE EAST AND SOUTHEAST
            OF THIS POINT.

0418 PM     HAIL             4 E SPARTA              43.94N 90.73W
07/27/2009  E1.00 INCH       MONROE             WI   TRAINED SPOTTER

            SOME TREES DOWN IN AREA AS WELL

0420 PM     TSTM WND DMG     5 E SPARTA              43.94N 90.71W
07/27/2009                   MONROE             WI   TRAINED SPOTTER

            TREES DOWN ALONG HIGHWAY 16 NEAR FORT MCCOY

0422 PM     TSTM WND DMG     2 N FRIENDSHIP          44.00N 89.82W
07/27/2009                   ADAMS              WI   LAW ENFORCEMENT

            TREES DOWN

0430 PM     TSTM WND DMG     FRIENDSHIP              43.97N 89.82W
07/27/2009                   ADAMS              WI   LAW ENFORCEMENT

            TREE DOWN BLOCKING ROAD JUST SOUTH OF FRIENDSHIP...ALSO
            PEA SIZE HAIL

0445 PM     HAIL             1 SW WILTON             43.80N 90.54W
07/27/2009  E0.88 INCH       MONROE             WI   PUBLIC

            DIME AND NICKEL HAIL...NOT ENOUGH TO COVER THE GROUND

0445 PM     TSTM WND DMG     6 E ADAMS               43.96N 89.70W
07/27/2009                   ADAMS              WI   LAW ENFORCEMENT

            TREES REPORTED DOWN IN MANY AREAS EAST AND NORTHEAST OF
            ADAMS ALONG WITH SOME PEA SIZE HAIL

0451 PM     HAIL             1 S WILTON              43.80N 90.53W
07/27/2009  E0.75 INCH       MONROE             WI   LAW ENFORCEMENT

0453 PM     HAIL             1 S WILTON              43.80N 90.53W
07/27/2009  E0.75 INCH       MONROE             WI   PUBLIC

0518 PM     TORNADO          4 N MOUNT STERLING      43.37N 90.93W
07/27/2009                   CRAWFORD           WI   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TORNADO ON THE GROUND WITH DEBRIS IN
            THE AIR AND DAMAGE.

0525 PM     TSTM WND DMG     1 N SOLDIERS GROVE      43.41N 90.77W
07/27/2009                   CRAWFORD           WI   LAW ENFORCEMENT

            DAMAGE TO A BUILDING AT INTERSECTION OF HWY 61 AND TAVERN
            ROAD

0540 PM     TSTM WND DMG     3 ESE LA FARGE          43.56N 90.58W
07/27/2009                   VERNON             WI   AMATEUR RADIO

            TREES DOWN NEAR COUNTY ROAD D AND NEAR RICHLAND COUNTY
            LINE

0546 PM     TSTM WND GST     FIVE POINTS             43.31N 90.60W
07/27/2009  E60.00 MPH       RICHLAND           WI   AMATEUR RADIO

0547 PM     TSTM WND GST     5 SE VIOLA              43.46N 90.60W
07/27/2009  M73.00 MPH       RICHLAND           WI   AMATEUR RADIO

0552 PM     HAIL             2 S FIVE POINTS         43.29N 90.60W
07/27/2009  E0.88 INCH       RICHLAND           WI   AMATEUR RADIO

0552 PM     TSTM WND GST     ASH RIDGE               43.47N 90.54W
07/27/2009  U0.00 MPH        RICHLAND           WI   AMATEUR RADIO

            VERY HIGH WIND GUSTS REPORTED FROM COUNTY ROAD A AND
            HIGHWAY 56

0552 PM     HAIL             FIVE POINTS             43.31N 90.60W
07/27/2009  E1.00 INCH       RICHLAND           WI   TRAINED SPOTTER

0625 PM     TSTM WND DMG     MUSCODA                 43.19N 90.43W
07/27/2009                   GRANT              WI   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN THROUGH TOWN

&&

SHEA
Local storm report, Jul 27, 7:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             MONTFORT                42.97N 90.43W
07/27/2009  E0.75 INCH       GRANT              WI   EMERGENCY MNGR

&&

SHEA
Special weather statement, Jul 27, 7:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT MON JUL 27 2009

IAZ030-WIZ061-280115-
CLAYTON-GRANT-
714 PM CDT MON JUL 27 2009

...SCATTERED STRONG STORMS ACROSS GRANT COUNTY THROUGH 815 PM...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
GRANT COUNTY THROUGH 815 PM. WIND GUSTS OF 30 TO 45 MPH...SMALL HAIL
AND HEAVY RAIN MAY ACCOMPANY THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR GRANT COUNTY WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

SMALL HAIL MAY FALL FOR SEVERAL MINUTES AND COVER THE GROUND. THIS
COULD LEAD TO DIFFICULT DRIVING CONDITIONS AND THE FORMATION OF FOG.

BINAU
Local storm report, Jul 27, 7:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     6 ESE SPARTA            43.91N 90.70W
07/27/2009                   MONROE             WI   EMERGENCY MNGR

            NUMEROUS TREES KNOCKED DOWN NEAR HAVEN AVE AND COUNTY
            ROADS A AND AA JUST SOUTH OF HIGHWAY 16. TREES WERE
            KNOCKED ON TO POWER LINES AND CARS. ROOFS WERE ALSO BLOWN
            OFF OF MOBILE HOMES IN THAT AREA.

&&

SHEA
Local storm report, Jul 27, 7:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
743 PM CDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             FENNIMORE               42.98N 90.65W
07/27/2009  E1.00 INCH       GRANT              WI   EMERGENCY MNGR

&&

BROOKS

Nearby

Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.